Latest Diablo 3 News
DiabloWiki Updates
Support the site! Become a Diablo: IncGamers PAL - Remove ads and more!

Anti Depressants

Discussion in 'Off-Topic' started by TheAmoeba, Jun 4, 2005.

  1. TheAmoeba

    TheAmoeba IncGamers Member

    Joined:
    Jul 18, 2003
    Messages:
    61
    Likes Received:
    0
    Trophy Points:
    26
    Anti Depressants

    Hey everybody
    My doctor wanted me to try a new anti depressant and I was just wondering if anybody else has taken it and if they could give me some info on effectiveness, side-effects, ect. Effexor is the drug they want me to try.
    I'm a little hesitant to try something new just because I've been slowly weaning off Paxil and I'm really close to stopping it completely. Any help would be great.
     
  2. Damotta

    Damotta IncGamers Member

    Joined:
    Jul 18, 2003
    Messages:
    181
    Likes Received:
    0
    Trophy Points:
    41
    Didnt the doctor tell ya any of the side effects? He should have. I havent tried Effexor so I dont know how that one is like, but I have been on Paxil before and man, that stuff was horrible (as I'm sure you know, since you take it). And when I quit paxil, I went cold-turkey. Bad idea. I was dizzy and just completely out of it for a week.

    I dont know how much different anti-deperesants differ from one another, but judging from Paxil, I'd be reallly wary to try any others. My advice: ask your doctor, or check out their website (assuming they have one) which would probably have the side-effects listed. Medication has different side-effects for different people, so someone who's tried it before might tell you how it worked for them, but that doesnt mean it'll be the same for you.
     
  3. TheAmoeba

    TheAmoeba IncGamers Member

    Joined:
    Jul 18, 2003
    Messages:
    61
    Likes Received:
    0
    Trophy Points:
    26
    Yeah quitting Paxil cold trukey is a really bad idea. Sure for the first day everything is fine, the second you get dizzy once in a while but by the third day it's like having vertigo.
    I checked the website and saw the side effects, I just want to know how bad they were for other people. I'm supposed to start tomorrow but I want a little more info before I spend another year weaning myself off a med again.
     
  4. Dredd

    Dredd D3 Off Topic Moderator

    Joined:
    Jan 3, 2004
    Messages:
    8,152
    Likes Received:
    205
    Trophy Points:
    142
    Well, you honestly need to ask your doctor these questions about risks, side-effects, withdrawl, and etc. He is in a much better position to help you than we are.

    I completely understand your anxiety about switching medications - believe me. I loathe them myself but without them I'd barely be able to function. I went through a whole gauntlet of different medications before I finally got onto one that worked for me - which, coincidently, happened to be Paxil.

    The worst part of Paxil (and any anti-depressant in general) was first getting on it. It knocked me flat on my back for a good two weeks. It solved my freakish panic attack problems but turned me into a dazed slug until my body got used to it (dizziness/head rushes/inability to do much except sleep/weird dreams). After the "settling in" period (which always sucks), it really started to work for me so I could at least function halfway decently. :lol:

    Now, I have never been on Effexor, but my father was for a time. According to him, it's a fairly "heavy duty" drug - the side effects will generally be temporary and similar to Paxil (which you are familiar with). He also mentioned that when he was finished with the treatment, the withdrawl was a pretty miserable experience. Your mileage may vary, of course. People react to these meds in different ways. That's all I can tell you.

    Your post doesn't really tell me much about what sort of problems you've been having and how Paxil affected you. But if the Paxil is making you miserable - or not relieving your problems - it's worthwhile to try something different; eventually you'll find the anti-depressant that works for you. Work with your doctor - tell him how these drugs are making you feel and ask LOTS of questions. It's a slow and sometimes miserable process but trust me, when you regain control of your life you'll be glad you did it.
     
  5. Geeno

    Geeno IncGamers Member

    Joined:
    Jun 23, 2003
    Messages:
    1,972
    Likes Received:
    0
    Trophy Points:
    346
    There is quite a vast amount of anti depressants. The reason for this is that everyone responds to them in a different manor.

    If you really believe that problems in your life are from a chemical imbalance, you should have further biological testing done. Although this doesnt always point to a specific drug to help you, it may lead you to the best class at which point you can experiment.

    The only thing you can really do is try this for a month or month and a half and measure your progress.

    I suggest www.erowid.com to read up further on specifics of the many anti depressants around. Everything can be found in the plants/drugs section, under the Pharmaceutical tab. You need to know the chemical name of the drug you take, not just the brand name.

    Here is the section for venlafaxine: http://www.erowid.org/pharms/venlafaxine/venlafaxine.shtml

    Don't let the personal experiences sway you either way, one mans trash is another mans treasure.
     
  6. Isolde212

    Isolde212 Banned

    Joined:
    Jul 12, 2004
    Messages:
    1,640
    Likes Received:
    5
    Trophy Points:
    0
    Effexor is difficult to wean off of. Make sure that you consult with your doctor before you stop taking it. The side effects can become pretty bad once you go cold turkey and when you first start taking it. Other than that it seems pretty mild.
     
  7. Njx

    Njx IncGamers Member

    Joined:
    Jun 26, 2003
    Messages:
    179
    Likes Received:
    0
    Trophy Points:
    41
    www.bluelight.nu

    Has alot of drug discusiions, do a search on anti depressants or the one in mind, many people have had discusiions about MANY of those drugs and you will be to garner some more opinions.
     
  8. PublicEnemy

    PublicEnemy IncGamers Member

    Joined:
    Jun 23, 2003
    Messages:
    754
    Likes Received:
    0
    Trophy Points:
    165
    I don't believe in drugs that can heal depression.Depression can be healed without the help of any drug.
    Just go outside.Walk under the sun.Focus on things that you like.Meet the people that you love.Depression will then go away.
     
  9. {KOW}Spazed

    {KOW}Spazed Banned

    Joined:
    Jul 20, 2003
    Messages:
    11,578
    Likes Received:
    0
    Trophy Points:
    0

    Do you know anyone with diagnosed depression? Yeah, I didn't think so.

    Depression isn't just feeling a little bit down because your day didn't go well. Depression can be caused by a lot of things, a lot of those things a person has no control over.
     
  10. Isolde212

    Isolde212 Banned

    Joined:
    Jul 12, 2004
    Messages:
    1,640
    Likes Received:
    5
    Trophy Points:
    0

    I completely disagree. It's been proven that dopamine and serotonin levels are purely chemical and no amount of sunlight and or socializing can replace levels that are deficient. I do however believe in psychosomatic depression where a person can just become blue. However there are people out there (like myself) who truly do suffer from chemical imbalances and no amount of natural or personal healing would make one iota of difference. I have been to at least seven psychologists in my day and they all have their theories and I didn't feel like myself until I started taking anti-depressants. I don't knock your belief system or anything because if that is what works for you that's fine but you can't generalize that everyone's depression will go away just by distracting themselves.
     
  11. Hatsepsut

    Hatsepsut Banned

    Joined:
    Jun 22, 2003
    Messages:
    985
    Likes Received:
    0
    Trophy Points:
    0
    The only sensible reply so far imo, not much else to add.
     
  12. nrabbit

    nrabbit IncGamers Member

    Joined:
    Oct 6, 2004
    Messages:
    1,368
    Likes Received:
    2
    Trophy Points:
    166
    my friend had an experience with such things. he fell in a crisis and he didn't have any money then he found his mother's pack of anti depressants and started taking them like candy. really bad stuff. don't anything about that one though. anyways i try not swallowing that stuff. but definetely there will be side effects IMO
     
  13. Geeno

    Geeno IncGamers Member

    Joined:
    Jun 23, 2003
    Messages:
    1,972
    Likes Received:
    0
    Trophy Points:
    346
    Thankyou hatse.
     
  14. Anakha1

    Anakha1 Banned

    Joined:
    Jul 19, 2003
    Messages:
    10,368
    Likes Received:
    3
    Trophy Points:
    0
    If you believe that then you don't know what true chronic and medical depression is. Chemical imbalances that effect mood will not be cured by a stroll.

    I was on effexor for 2 years. I weaned off it. Yes, it's hard for the first week and the symptoms don't really go away until the end of the second but it really wasn't that bad. Basically I had waves of dizzyness that felt like an inner ear problem. Nothing to get all riled up about at any rate. The drug itself was very effective. Instead of body slamming your brain chemistry or making you feel like your head is wrapped in a 3 inches of wool, it makes you feel a lot like your normal self with minimum side effects while using it. I never had any.
     

Share This Page